Alert archive / Ohio / Wind Advisories in 2014
Wind Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 12, 2014, 3:39 AM EDT for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 3:39 AM EDT (07:39 UTC)
- In effect from
- Mar 12, 2014, 8:00 AM EDT
- Expired
- Mar 12, 2014, 6:13 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS71 KILN 120739 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 339 AM EDT WED MAR 12 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121600- /O.NEW.KILN.WI.Y.0003.140312T1200Z-140313T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 339 AM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO AROUND 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE THIS EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
3 follow-up statements
434 WWUS71 KILN 121428 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1028 AM EDT WED MAR 12 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-122230- /O.CON.KILN.WI.Y.0003.000000T0000Z-140313T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1028 AM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH THE MORNING AND WILL PEAK THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE THIS EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
215 WWUS71 KILN 121934 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EDT WED MAR 12 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>062-070>072- 077>082-088-122045- /O.CAN.KILN.WI.Y.0003.000000T0000Z-140313T0000Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 334 PM EDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND THEN DIMINISH THROUGH THE EVENING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ OHZ026-034-035-042>046-051>056-063>065-073-074-130000- /O.CON.KILN.WI.Y.0003.000000T0000Z-140313T0000Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...CHILLICOTHE... LOGAN 334 PM EDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL GRADUALLY DECREASE THIS EVENING. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
879 WWUS71 KILN 122213 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 613 PM EDT WED MAR 12 2014 OHZ026-034-035-042>046-051>056-063>065-073-074-122315- /O.CAN.KILN.WI.Y.0003.000000T0000Z-140313T0000Z/ HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING- INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...CHILLICOTHE... LOGAN 613 PM EDT WED MAR 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO THE EARLY EVENING AND THEN DIMINISH THROUGH THE NIGHT. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:05 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 12, 2:05 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 AM EDT WED MAR 12 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CROSS THE REGION TONIGHT THROUGH
WEDNESDAY. THIS WILL BRING RAIN TO THE AREA TONIGHT...WHICH WILL
CHANGE TO SNOW ON WEDNESDAY. MUCH COOLER CONDITIONS ARE EXPECTED
BY WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE INTO THE REGION
THURSDAY...WITH A SLIGHT WARMING EXPECTED ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RADAR SHOWS SOME MID LEVEL ECHOES DEVELOPING ACROSS SOUTHERN
INDIANA HEADING INTO THE REGION. THIS IS JUST A PRECURSOR TO
ACTIVITY LATER IN THE NIGHT ALTHOUGH IT DOES SUGGEST WHERE MOIST
AXIS HAS SET UP. STILL EXPECT SHOWERS TO INCREASE IN COVERAGE LATE
TONIGHT. THUNDER IN THE ST LOUIS AREA MAY MAKE IT INTO THE
SOUTHWEST COUNTIES BEFORE DAYBREAK.
FRONT BISECTING THE AREA WILL REMAIN QUASI-STATIONARY AS LOW
PRESSURE APPROACHES LATE. TEMPERATURE GRADIENT SHOULD SHARPEN AS
SOUTHERN COUNTIES DROP LITTLE BUT COLD AIR STARTS PUSHING INTO THE
NORTHWEST ZONES. HAVE MADE JUST SOME MINOR TEMPERATURE ADJUSTMENTS
TO ACCOUNT FOR THIS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
THOUGH HIGHER-RESOLUTION MODELS SUCH AS THE NAM12 / CMC REGIONAL /
ARW / NMM DEPICT A SLIGHTLY STRONGER AND SLOWER SURFACE
LOW...OVERALL CONFIDENCE IN TRACK AND TIMING IS IN PRETTY GOOD
SHAPE. THERE WILL BE A STRONG LOW-LEVEL FRONTOGENETIC RESPONSE
ACROSS THE ENTIRE ILN CWA BETWEEN 06Z AND 18Z...WITH ADDITIONAL
DEFORMATION SUPPORT IN THE NORTHERN THIRD OF THE CWA. IT ALSO
APPEARS THAT THE SHORTWAVE DRIVING THE SYSTEM WILL BE SHARPENING
AS IT CROSSES THE OHIO VALLEY. ALL IN ALL...QPF AMOUNTS ARE COMING
IN A FEW TENTHS ON EITHER SIDE OF AN INCH...WITH THE HIGHER VALUES
STRETCHING FROM THE WHITEWATER VALLEY THROUGH CENTRAL OHIO.
NOT ALL OF THE QPF IS EXPECTED TO FALL AS SNOW...AS STEADY RAIN IS
EXPECTED TO EXTEND ALL THE WAY BEYOND THE NORTHERN CWA BORDER
BEFORE 12Z WEDNESDAY MORNING. FROM THERE...AS THE FRONT PROGRESSES
SOUTHWARD...THERE WILL BE A FAIRLY TIGHT CHANGEOVER ZONE AS RAIN
TURNS TO SNOW. THANKFULLY...THE PRECIPITATION TYPE FORECAST WAS
NOT ESPECIALLY COMPLICATED. THE BIGGEST CONCERN WILL BE THE EXACT
TIMING OF THE CHANGE FROM RAIN TO SNOW...AS THE TIGHT TEMPERATURE
GRADIENT WILL MEAN THAT IT WOULD BE EASY TO MISS THE TRANSITION AT
A GIVEN LOCATION BY A COUPLE HOURS. THERE ARE ALSO SIGNS OF A
SMALL WARM (ABOVE FREEZING) LAYER NEAR 800MB...WHICH BUFKIT
SOUNDINGS (NAM/GFS) INDICATE WILL ONLY LAST FOR A SHORT PERIOD OF
TIME BEFORE THE ENTIRE SOUNDING GOES BELOW FREEZING. BECAUSE OF
THIS...THIS FORECAST WILL INDICATE THAT SOME SLEET MAY MIX IN NEAR
THE TRANSITION FROM RAIN TO SNOW. THIS IT NOT EXPECTED TO
REPRESENT VERY MUCH OF THE PRECIPITATION ENVELOPE FROM THIS
SYSTEM...AND IT SHOULD BE BRIEF IF IT OCCURS.
ANY OF THE HEAVIER PRECIPITATION WILL ALREADY BE ENDING ACROSS
THE ILN CWA BY 18Z...WHILE THE RAIN-TO-SNOW TRANSITION WILL NOT
HAVE EVEN CLEARED THE OHIO RIVER. BECAUSE OF THIS...IT IS EXPECTED
THAT THE SOUTHERN HALF OF THE CWA WILL PICK UP A GENERAL LIGHT
AMOUNT OF SNOW...WITH UP TO AN INCH IN THE FAR SOUTH AND ONE OR
TWO INCHES ACROSS THE BETWEEN-INTERSTATES-70-AND-71 CORRIDOR.
HOWEVER...THE SNOWFALL GRADIENT WILL BECOME MUCH MORE SIGNIFICANT
NEAR AND NORTH OF INTERSTATE 70...ESPECIALLY IN THE MIAMI VALLEY.
A THREE-SEGMENT ADVISORY WAS REQUIRED NORTH OF HERE...WITH AROUND
THREE INCHES EXPECTED FROM WAYNE COUNTY INDIANA TO DELAWARE COUNTY
OHIO...FOUR INCHES NORTH OF THAT...AND FIVE INCHES IN THE FAR
NORTHERN TIER OF THREE COUNTIES (MERCER THROUGH HARDIN). THE
SNOWFALL ACCUMULATION GRIDS ACTUALLY PRODUCED VALUES JUST SHY OF 6
INCHES IN THE FAR NORTHERN PARTS OF THESE COUNTIES...BUT THE
ADVISORY CRITERIA IS EXPECTED TO COVER A MAJORITY OF REPORTS GIVEN
THESE FORECAST NUMBERS. IF THERE IS A TRACK SHIFT JUST SLIGHTLY
SOUTH...OR A QUICKER CHANGEOVER TO SNOW EXPECTED...A WARNING COULD
BECOME NECESSARY FOR THESE THREE COUNTIES. HIGH-RESOLUTION MODELS
DEPICT THE HEAVIEST SIMULATED RADAR ECHOES IN THIS AREA BETWEEN
12Z AND 18Z.
WITH STRONG NORTHERLY FLOW ON THE BACK SIDE OF THE FRONT...WIND
GUSTS OF 30-40 MPH ARE EXPECTED. A FEW GUSTS NEAR 45 MPH ARE NOT
OUT OF THE QUESTION. WITH ADVISORY CRITERIA REQUIRING GUSTS OF 46
MPH OR GREATER...AND NO EXPECTATION THAT THIS WILL OCCUR ON A
WIDESPREAD BASIS...A WIND ADVISORY IS NOT NECESSARY. WHAT THIS
WIND MAY DO IS LEAD TO SOME BLOWING SNOW IN THE NORTHWESTERN
CWA...AND THIS HAS ALSO BEEN INCLUDED IN THE GRIDS. FINALLY...AS
TEMPERATURES FALL AND THE GUSTY WINDS CONTINUE INTO THE
EVENING...THERE WILL BE SOME RISK OF THE WET ROADS FREEZING.
CONFIDENCE IS NOT HIGH IN THIS SCENARIO...BECAUSE ROAD
TEMPERATURES ARE CURRENTLY QUITE WARM...AND WILL BE ESPECIALLY SO
AFTER A DAY OF TEMPERATURES IN THE 60S TO 70S. IF ANYTHING...THE
WARM INITIAL CONDITIONS MAY HELP KEEP THE SNOW-RELATED IMPACTS
SLIGHTLY LOWER THAN AVERAGE (AT LEAST DURING THE DAY) WHEN COMPARED
TO OTHER SIMILAR ACCUMULATION AMOUNTS.
LIGHT SNOW MAY CONTINUE ON THE BACK SIDE OF THE SYSTEM...AS RATIOS
INCREASE RAPIDLY IN THE COOLING AIR. HOWEVER...FORCING WILL BE
DEPARTING THE OHIO VALLEY...AND ANY ADDITIONAL ACCUMULATIONS AFTER
21Z WILL BE LIGHT. THE STRONG COLD ADVECTION WILL LEAD TO BIG
DROPS IN TEMPERATURES. COMPARED TO CURRENTLY OBSERVED VALUES AT
20Z ON TUESDAY AFTERNOON...MIN TEMPS FOR THURSDAY MORNING ARE
EXPECTED TO BE 50-60 DEGREES COLDER. WIND CHILLS ARE EXPECTED TO
DROP BELOW ZERO FOR THE NORTHERN HALF-TO-TWO-THIRDS OF THE
FORECAST AREA.
A WEAK AREA OF ISENTROPIC LIFT WILL PASS NORTH OF THE ILN CWA LATE
THURSDAY INTO THURSDAY NIGHT...AS WARM ADVECTION BEGINS ALOFT. THE
CURRENT FORECAST WILL REMAIN DRY...BUT SOME VERY LIGHT
PRECIPITATION IN THE NORTHERN CWA IS POSSIBLE. THE WARM ADVECTION
WILL BEGIN AT THE SURFACE DURING THE OVERNIGHT HOURS...FORCING
NON-DIURNAL TEMPERATURES GOING INTO FRIDAY MORNING.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
DRY CONDITIONS WILL START OUT THE LONG TERM PERIOD. WARMER AIR WILL
WORK UP INTO THE AREA WITH SOUTHERLY WINDS ON FRIDAY. WINDS WILL
GUST TO 30 TO 35 MILES PER HOUR AT TIMES FRIDAY AFTERNOON.
PRECIPITATION WILL BEGIN TO MOVE INTO THE FA DURING THE FRIDAY
EVENING HOURS IN ADVANCE OF A COLD FRONT. THE COLD FRONT WILL MOVE
THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY. TEMPERATURES ARE WARM
ENOUGH THAT SOUTHERN PORTIONS OF THE FA WILL RECEIVE RAIN WITH THIS
SYSTEM. A MIX OF RAIN AND SNOW IS EXPECTED ACROSS NORTHERN PORTIONS
OF THE AREA. PRECIPITATION WILL TAPER OFF SATURDAY MORNING.
BY SUNDAY HIGH TEMPERATURES ARE ONLY EXPECTED TO BE IN THE 30S TO
MIDDLE 40S. MODELS ARE IN DISAGREEMENT ON WHETHER A SYSTEM SOUTH OF
THE FA WILL WORK NORTHWARD INTO THE AREA ON SUNDAY. WENT CLOSER TO
THE GFS AND HAVE A DRY FORECAST FOR SUNDAY. KEPT DRY CONDITIONS
ACROSS THE FA THROUGH MOST OF THE DAY ON TUESDAY. ANOTHER SYSTEM
WILL BEGIN TO APPROACH THE AREA TUESDAY EVENING BRINGING A RETURN OF
PRECIPITATION TO THE AREA.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A SURFACE LOW CURRENTLY OVER SOUTHEAST ILLINOIS WILL TRACK EAST
ACROSS THE UPPER OHIO VALLEY THROUGH THIS AFTERNOON. THE LEADING
EDGE OF PRECIPITATION ASSOCIATED WITH THIS LOW IS PUSHING EAST
ACROSS WESTERN OHIO ATTM AND WILL CONTINUE TO AFFECT THE TAF SITES
THROUGH THE PRE DAWN HOURS. CIGS ARE STILL IN VFR CATEGORY...BUT
SHOULD DROP DOWN INTO MVFR TO POSSIBLY IFR AS THE LOW LEVELS
CONTINUE TO SATURATE. FAIRLY WIDESPREAD THUNDER IS OCCURRING JUST
TO THE NORTH OF THE SURFACE LOW OVER EAST CENTRAL ILLINOIS PUSHING
INTO WEST CENTRAL INDIANA. THIS IS FARTHER NORTH THAN WOULD BE
SUGGESTED BY THE FORECAST ELEVATED INSTABILITIES WHICH ARE BETTER
FARTHER TO THE SOUTH AND EAST OF THE SURFACE LOW. THESE BETTER
INSTABILITIES ARE FORECAST TO PUSH INTO NORTHERN KENTUCKY AND
SOUTHERN OHIO IN THE 09Z TO 12Z TIME FRAME...BUT BASED ON CURRENT
LIGHTNING TRENDS...WILL GO AHEAD AND INCLUDE A MENTION OF THUNDER
AT ALL OF THE TAF SITES TOWARD DAYBREAK.
STRONG CAA WILL DEVELOP ON THE BACK SIDE OF THE LOW THROUGH LATE
MORNING. AS THIS OCCURS...WINDS WILL BECOME NORTHERLY AND INCREASE
TO 20-25 KNOTS WITH GUSTS TO AROUND 35 KNOTS. THIS WILL ALSO ALLOW
FOR THE RAIN TO CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH LATE
MORNING/EARLY AFTERNOON. AS THIS OCCURS...VSBYS WILL DROP TO IFR
TO OCCASIONALLY LIFR AND AREAS OF BLOWING SNOW WILL ALSO BE LIKELY
GIVEN THE STRONG WINDS. DEEPER MOISTURE WILL SHIFT OFF TO THE EAST
THROUGH MID TO LATE AFTERNOON...ALLOWING FOR THE SNOW TO TAPER
OFF. GENERALLY EXPECT ACCUMULATIONS OF AN INCH OR LESS AT THE
SOUTHERN TAF SITES WITH A COUPLE OF INCHES POSSIBLE AT THE NORTHERN
TAF SITES. AS THE PRESSURE GRADIENT BEGINS TO SLACKEN...WINDS
SHOULD START TO DECREASE HEADING INTO THIS EVENING.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
AND SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR OHZ026-034-035-042>046-051-052.
KY...NONE.
IN...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR INZ050.
&&
SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...NOVAK
AVIATION...JGLHazardous weather outlook, Mar 11, 4:38 PM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 438 PM EDT TUE MAR 11 2014 INZ050-OHZ026-034-035-042>046-051-052-122045- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN- 438 PM EDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. BEHIND A STRONG COLD FRONT ON WEDNESDAY...NORTH WINDS WILL GUST AS HIGH AS 30 TO 40 MPH. WIND CHILL VALUES EARLY THURSDAY MORNING WILL BE AROUND 5 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. INZ058-059-066-OHZ053>056-060>065-070>074-080-082-122045- FAYETTE IN-UNION IN-FRANKLIN IN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 438 PM EDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN IS EXPECTED TO CHANGE INTO SNOW LATE WEDNESDAY MORNING THROUGH THE AFTERNOON HOURS. SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE EXPECTED. BEHIND A STRONG COLD FRONT ON WEDNESDAY...NORTH WINDS WILL GUST AS HIGH AS 30 TO 40 MPH. WIND CHILL VALUES EARLY THURSDAY MORNING WILL BE AROUND ZERO DEGREES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-122045- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 438 PM EDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING. A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN IS EXPECTED TO CHANGE INTO SNOW LATE WEDNESDAY AFTERNOON. LIGHT SNOW ACCUMULATIONS OF UNDER AN INCH WILL BE POSSIBLE. BEHIND A STRONG COLD FRONT ON WEDNESDAY...NORTH WINDS WILL GUST AS HIGH AS 30 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. HATZOS
Nearby
Wind Advisories in Ohio, 2014Wind Advisories in Kentucky, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.